Texas, 2003High Wind in Texas, November 22, 2003
November 22, 2003 · NWS LUB · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Nov 22, 5:51 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Nov 22, 5:51 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
551 PM CST SAT NOV 22 2003
.UPDATE...
HAVE UPDATED 1ST PERIOD WINDS. PACIFIC FRONT OVER EASTERN NEW MEXICO
RACING EASTWARD AT 40 KTS AND ARCTIC FRONT OVER THE NORTHERN
PANHANDLES NOW BEGINNING TO PUSH SOUTH. AS A RESULT GRADIENT
CONTINUES TO TIGHTEN OVER THE AREA. MESONET DATA FROM TEXAS-TECH
INDICATED WINDS HAVE ALREADY INCREASED TO 30-40 MPH IN MANY
LOCATIONS WITH GUSTS TO 50 AND 52 MPH AT A FEW SITES. FEEL WINDS TO
RELAX SOMEWHAT AFTER 10 PM...BUT WITH ARCTIC FRONT TO PUSH THROUGH
THE FA LATER TONIGHT WINDS TO STAY ON THE WINDY SIDE OVERNIGHT. WILL
SEE AREAS OF BLOWING DUST THROUGH THE EVENING HOURS.
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY IN EFFECT UNTIL 1000 PM FOR
TX022>024-027>030-033>036-039>041.
FREEZE WARNING TONIGHT FOR TXZ021>031-033>036.
FREEZE WARNING SUNDAY NIGHT FOR TXZ032-037>044.
&&
11/05
Hazardous weather outlook, Nov 22, 6:00 AM CST, 12 hours 55 minutes before
TXZ021>044-231200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
600 AM CST SAT NOV 22 2003
THIS IS A HAZARDOUS WEATHER OUTLOOK FOR THE EXTREME SOUTHERN
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...
STRONG SOUTHWEST WINDS WILL DEVELOP ACROSS THE SOUTHERN PORTIONS OF
THE SOUTH PLAINS TODAY WITH SUSTAINED WIND SPEEDS OF 35 MPH OR
GREATER ARE EXPECTED BY EARLY AFTERNOON. AREAS OF BLOWING DUST MAY
ALSO ACCOMPANY THE STRONGER WINDS. THEREFORE...A WIND ADVISORY
IS IN EFFECT FOR THE SOUTHERN PORTIONS OF THE SOUTH PLAINS TODAY.
A VERY STRONG COLD FRONT WILL SWEEP ACROSS THE SOUTH PLAINS AND LOW
ROLLING PLAINS TONIGHT BRINGING FREEZING TEMPERATURES TO MUCH OF THE
AREA BY SUNDAY MORNING. THEREFORE...A FREEZE WARNING IS IN EFFECT
TONIGHT FOR NORTHERN AND CENTRAL PORTIONS OF THE SOUTH PLAINS AND
THE NORTHERN PORTIONS OF THE LOW ROLLING PLAINS.
FOR FURTHER DETAILS PLEASE REFER TO THE WIND ADVISORY AND FREEZE
WARNING PRODUCTS ISSUED BY THIS OFFICE AROUND 630 AM THIS MORNING.
.DAYS TWO THROUGH SEVEN...
VERY COLD AIR WILL CONTINUE TO FILTER IN ACROSS THE AREA SUNDAY AND
SUNDAY NIGHT WITH TEMPERATURES FALLING BELOW FREEZING AT ALL
LOCATIONS BY EARLY SUNDAY EVENING. THEREFORE...A FREEZE WARNING IS
IN EFFECT SUNDAY NIGHT FOR THE SOUTHERN PORTIONS OF THE SOUTH PLAINS
AND THE CENTRAL AND SOUTHERN PORTIONS OF THE LOW ROLLING PLAINS.
FOR FURTHER DETAILS PLEASE REFER TO THE FREEZE WARNING PRODUCT
ISSUED BY THIS OFFICE AROUND 630 AM THIS MORNING.
33/02
High Wind, Parmer
- When
- November 22, 6:55 PM CST
- Where
- Parmer forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.530, -102.784 (the zone’s center; the record gives no point)
The West Texas Mesonet station located two miles northeast of Friona measured a brief wind gust of 64 mph. This non-convective wind gust was associated with a low pressure trough that moved across the South Plains and Panhandle.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Guam, November 22 to 25, 2003$1.7 million · 1 event
- Dust Storm and High Wind in California, November 22 to 23, 2003$210,000 · 75 kt wind · 5 events
- Winter Storm in Minnesota, November 22 to 24, 200336 events
- Winter Storm in South Dakota, November 22 to 23, 200322 events
- Heavy Snow in Minnesota, November 22 to 24, 200312 events
- Blizzard and Heavy Snow in Alaska, November 22 to 24, 200310 events
- Heavy Snow in Wisconsin, November 22 to 23, 20037 events
- Winter Storm in Nebraska, November 22 to 23, 20035 events
- High Wind in New Mexico, November 22, 200363 kt wind · 5 events
- Frost and Freeze in California, November 22 to 25, 20034 events
- Heavy Snow in South Dakota, November 22 to 23, 20034 events
- Ice Storm in Minnesota, November 22 to 23, 20032 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335910.